MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX - 35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX - 35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83095
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that additional intervention was required to retrieve the coil.A 3mm-5mm vortx-35 fibered coil was selected for use in a coiling procedure in a mildly tortuous vessel.When the coil was delivered out of the catheter, the physician noticed that the coil did not form to its shape but stayed straight.The coil was pulled out by using a retrieval snare.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the device was returned for analysis.Visual inspection was performed, and only the main coil was returned.The main coil was found kinked and stretched.Blood was noticed in the main coil.No other damages were found.Microscopic inspection was performed.The apex and base zap tip were inspected, and no damages were found.Dimensional inspection was performed, and the apex and base zap tip were measured to be within specification.The primary coil outer diameter and number of fiber bundles were out of specification.There was fiber loss due to the coil's stretched condition.
 
Event or Problem Description

Brand Name
VORTX - 35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13656754
Report Number2134265-2022-02372
Device Sequence Number5295101
Product Code KRD
UDI-Device Identifier08714729237280
UDI-Public08714729237280
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Model Number83095
Device Catalogue Number83095
Device Lot Number0023457761
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown